Alert archive / Kansas / Flash Flood Warnings in 2010

Flash Flood Warning 9, NWS Topeka, KS

June 9, 2010Coffey County, Lyon County, Kansas

NWS Topeka, KS issued this flash flood warning at Jun 9, 2010, 1:24 AM CDT for Coffey County, Lyon County, Kansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2010, 1:24 AM CDT (06:24 UTC)
Expired
Jun 9, 2010, 5:15 AM CDT
In force
4 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

Counties Coffey County, KS, Lyon County, KS

The radar

The Topeka radar (KTWX), 96 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 1:50 AM CDTFLASH FLOOD2 S Olpe, KSHIGHWAY 99 NEAR OLPE REMAINS CLOSED DUE TO WATER RUNNING OVER THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -102 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1130 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-102 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

358 
WGUS53 KTOP 090624
FFWTOP
KSC031-111-091015-
/O.NEW.KTOP.FF.W.0009.100609T0624Z-100609T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
124 AM CDT WED JUN 9 2010

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COFFEY COUNTY IN EAST CENTRAL KANSAS...
  SOUTHERN LYON COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 515 AM CDT

* AT 118 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING FROM 
A THUNDERSTORM OVER THE WARNED AREA. RUNNING WATER WAS CROSSING 
HIGHWAY 99 SOUTH OF OLPE...AS WELL AS NUMEROUS OTHER COUNTY AND 
STATE ROADS IN THE WARNED AREA WHERE AN ESTIMATED 5 TO 9 INCHES OF 
RAINFALL HAS ALREADY FALLEN.

* LOCATIONS IMPACTED INCLUDE...
  BURLINGTON...
  GRIDLEY...
  HARTFORD...
  LE ROY...
  OLPE...
  NEW STRAWN...

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 117 AND 124.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER. 
TAKE PARTICULAR CAUTION WHEN DRIVING AT NIGHT AS IT IS VERY 
DIFFICULT TO TELL THE DIFFERENCE BETWEEN RUNNING WATER AND ROADWAYS 
IN THE DARK.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA...WHICH WILL INCREASE THE FLASH FLOOD THREAT DURING THE 
OVERNIGHT HOURS.

&&

LAT...LON 3803 9595 3816 9596 3817 9636 3839 9636
      3836 9587 3829 9565 3812 9551 3804 9551

$$

BARJENBRUCH
2 follow-up statements
515 
WGUS73 KTOP 090829
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
329 AM CDT WED JUN 9 2010

KSC031-111-091015-
/O.CON.KTOP.FF.W.0009.000000T0000Z-100609T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON-COFFEY-
329 AM CDT WED JUN 9 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
COFFEY AND SOUTHERN LYON COUNTIES...

AT 130 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD 
FLASH FLOODING OVER THE WARNED AREA DUE TO HEAVY RAINFALL OF 3 TO AS 
MUCH AS 8 INCHES.. ADDITIONAL RAINFALL OF UP TO AN INCH HAS FALLEN 
SINCE THIS TIME AND RAPID RUNOFF WILL CONTINUE TO CAUSE RISES ON 
CREEKS AND STREAMS THROUGH 515 AM.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRIDLEY...HARTFORD...LE ROY...OLPE AND NEW STRAWN.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 117 AND 124.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

&&

LAT...LON 3803 9595 3816 9596 3817 9636 3839 9636
      3836 9587 3829 9565 3812 9551 3804 9551

$$

BARJENBRUCH
429 
WGUS73 KTOP 091007
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
507 AM CDT WED JUN 9 2010

KSC031-111-091015-
/O.EXP.KTOP.FF.W.0009.000000T0000Z-100609T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON-COFFEY-
507 AM CDT WED JUN 9 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 AM CDT FOR COFFEY AND
SOUTHERN LYON COUNTIES...

AT 505 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
VERY HEAVY RAIN HAS ENDED...AND THE POSSIBILITY FOR FLASH FLOODING
WILL CONTINUE TO DECREASE. THEREFORE THE FLASH FLOOD WARNING IS NO 
LONGER IN EFFECT. PORTIONS OF THIS WARNING HAVE BEEN REPLACED BY AN 
AERIAL FLOOD WARNING DUE TO THE LIKELIHOOD OF REMNANT MINOR FLOODING 
OVER SOUTHERN LYON AND SOUTHWESTERN COFFEY COUNTIES.

LAT...LON 3803 9595 3816 9596 3817 9636 3839 9636
      3836 9587 3829 9565 3812 9551 3804 9551

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 11:52 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 8, 11:52 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1152 PM CDT TUE JUN 8 2010

.UPDATE...

UPDATED FOR THE 06Z AVIATION.

&&

.DISCUSSION...

UPDATED ZONES TO PLACE HIGHER POPS ACROSS SOUTHEAST COUNTIES
THROUGH THE NIGHT AS UPPER WAVE MOVES EAST AND ISENTROPIC LIFT
OCCURS NORTH OF THE SFC FRONT.

&&

.AVIATION...

THE TAF SITES MAY SEE AN ISOLATED THUNDERSTORM THROUGH
12Z...THOUGH THE BETTER CHANCES WILL BE SOUTH OF THE TAF SITES.
EXPECT VFR CONDITIONS WITH SOME MORNING STRATUS AT OR ABOVE 4 KFT
TO OCCUR AROUND SUNRISE. SCATTERED BOUNDARY LAYER CU SHOULD
DEVELOP DURING THE AFTERNOON HOURS.

GARGAN

&&

.PREV DISCUSSION... /ISSUED 304 PM CDT TUE JUN 8 2010/

DISCUSSION...

FRONT SLIDING INTO THE CWA ATTM...WITH NW WIND SHIFTS NOTED AT FNB
SOUTHWEST THROUGH CNK AND K9K7 BACK THROUGH DDC.  WEAKER LEADING
IMPULSE ACROSS NC KS ATTM IS AHEAD OF STRONGER PUSH ACROSS THE
DAKOTAS.  DEWPOINTS IN THE LOWER 70S HAVE MADE IT NORTHWARD TO
AROUND I70 WITH SOME SHOWERS STARTING TO FORM I70 NORTHWARD. LAPS
INSTABILITY SUGGESTS CAPES AROUND 2500 INCREASE TO 3500 AND STILL
RISING. BULK SHEAR PROGGED AROUND 40KTS 0-6KM WITH 20KTS 0-1KM ALSO
NOTED.

ELEVATED ECHOES HAVE BEGUN WITH SURFACE BASED CELLS ANTICIPATED
WITHIN THE NEXT HOUR OR SO. INITIAL CONCERNS WITH STORM DEVELOPMENT
WILL BE HAIL AND ISOLD TORNADO THREAT CONSIDERING STEEP UPPER LAPSE
RATES...STRONG INSTABILITY AND LOW LCL HEIGHTS. AS FRONT MOVES ESE
EXPECT CELLS TO BECOME LINEAR IN NATURE AND WIND THREAT TO
INCREASE.  STILL SOMEWHAT PROGRESSIVE SO ANTICIPATE MOST SEVERE
THREAT TO END LATE EVENING WITH STRATIFORM PRECIP BEHIND THE FRONT
DECREASING INTO THE OVERNIGHT HOURS.

67

WEDNESDAY...SFC FRONT DROPS SOUTH OF THE FORECAST AREA...AND
ALLOWS FOR COOLER TEMPS AND LOWER TDS TO SLIDE INTO NORTHEAST
KANSAS. LEFT IN SLIGHT CHANCE POPS SOUTH OF A COUNCIL GROVE TO
OTTAWA LINE NEAREST THE POTENTIAL INFLUENCE OF SFC FRONT.
WEDNESDAY NIGHT...AFTERNOON CONVECTION OVER WY/CO/NE 3 STATE AREA
EXPECTED TO CONGEAL INTO ANOTHER MCS. PENDING INITIAL DEVELOPMENT
AREA...FORWARD PROPOGATING CORFIDI VECTORS STEER THE COMPLEX EAST-
SOUTHEASTWARD...WITH THE GFS WIND FIELD A BIT MORE VEERED THAN THE
NAM AFTER 09Z. WILL MAINTAIN LOW CHANCE POPS...BEST NORTH WHERE
MEDIUM RANGE MODEL GUIDANCE CURRENTLY DEPICTS THE COMPLEX
TRACKING.

THURSDAY...LINGERING POST-MCS PRECIP POSSIBLE DURING THE MORNING
HOURS. BY LATE MORNING/AFTERNOON...H5 RIDGING BUILDS ALOFT. WELL
CAPPED ATMOSPHERE AND NO DISCERNIBLE FEATURE TO PROVIDE FORCING FOR
ASCENT WILL KEEP THE DAY DRY. STRONG SOUTHERLY FLOW AHEAD OF
DEVELOPING LEE TROUGH BOOSTS MAX TEMPS BACK TO NEAR 90 AREA-WIDE.
THURSDAY NIGHT...DEVELOPING 850MB LLJ NOSING INTO NORTH CENTRAL KS
AND SOUTH CENTRAL NE SHOULD BRING WIDESPREAD TSRA TO THE AREA.
TRENDED BEST POPS NORTH OF I-70 WHERE COOLER 700MB TEMPS AND STEEPER
MIDLEVEL LAPSE RATES WILL BE IN PLACE.

FRIDAY THROUGH SATURDAY...H5 TROUGH CONTINUES TO DIG INTO THE DESERT
SW. MEANWHILE...CLOSED CIRCULATION OVER TEXAS THAT HAS BEEN NEARLY
STATIONARY AS OF LATE WILL LIFT NORTHWARD INTO WESTERN MISSOURI
FRIDAY MORNING. MAINTAINED SLIGHT CHANCE POPS TO ACCOUNT FOR THIS
FEATURE...ALTHOUGH 08/12Z MODELS HAVE EJECTED THE LOW A BIT
FURTHER EAST THAN PREVIOUSLY NOTED. SEVERAL LOBES OF ENERGY LIFT
NORTHEASTWARD THROUGH THE MEAN SWERY FLOW OVER THE CENTRAL PLAINS
STATES...MAINLY IMPACTING WESTERN KS/NE. LEE TROUGH/SFC SFC LOW
SIMILARLY REMAIN OVER WESTERN KANSAS. AS HEIGHT FALLS SHIFT
EASTWARD...EXPECT TO SEE A GRADUAL SHIFT OF SHORTWAVE ENERGY AND
SFC FEATURES INTO THE LOCAL AREA AS WELL. INTRODUCED POPS...MAINLY
NORTH...OVERNIGHT FRIDAY INTO SATURDAY MORNING...AND ACROSS THE
ENTIRE AREA SATURDAY AS THE SFC TROUGH AXIS SETS-UP FROM SFC LOW
OVER SW KS THROUGH CENTRAL IOWA. HIGHEST POPS SATURDAY NIGHT AGAIN
ON NOSE OF NOCTURNAL JET.

LONG RANGE...MUCH UNCERTAINTY IN LOW CONFIDENCE FORECAST. GENERAL
SET-UP ALLOWS H5 CLOSED LOW TO DEVELOP IN THE BASE OF THE WESTERN
CONUS LONGWAVE TROUGH SATURDAY NIGHT. THEREAFTER...HPC PREFERRED
08/00Z ECMWF HOLDS BACK ENERGY OVER NV/UT BEFORE SLOWLY LIFTING IT
NEARLY NORTHWARD AS A NEGATIVELY TILTED TROUGH INTO MONTANA AND THE
NORTHERN PLAINS...WHILE THE 08/06Z GFS EJECTS A MORE DAMPENED
POSITIVELY TILTED TROUGH THE CENTRAL CONUS. NOTABLY...08/12Z GFS
MUCH MORE IN LINE WITH ECMWF. EITHER WAY...850MB BAROCLINIC ZONE AND
SFC FRONT MOVE INTO THE STATE EARLY SUNDAY...AND HANG UP OVER THE
SOUTHERN PLAINS STATES BEFORE LIFTING BACK NORTHWARD LATE MONDAY OR
TUESDAY.  CHANGES TO THE GOING FORECAST ARE AS FOLLOWS: ADDED CHANCE
POPS SATURDAY...AND UPPED POPS SATURDAY NIGHT. WILL HAVE TO KEEP A
CLOSE EYE ON RAINFALL...ESPECIALLY WITH SOGGY WEATHER OBSERVED
LATELY LOCALLY. HIGH MOISTURE ENVIRONMENT WITH PWATS EXCEEDING 2
INCHES SATURDAY WILL MAKE FOR EFFICIENT RAIN PRODUCTION. BEST CHANCE
FOR RAIN...AS REFLECTED BY POPS...WILL BE WITH STRENGTHENING 850MB
NOCTURNAL JET SATURDAY NIGHT. LOWERED HIGHS A FEW DEGREES TO
NEAR...OR 3-5 DEGREES BELOW CLIMO. CLOUDS...CONVECTION...AND SFC
FRONT DROPPING SOUTH OF THE FORECAST AREA ALL INFER COOLER THAN
AVERAGE TEMPS...AND ADJUSTED ACCORDINGLY.

LUNDE

AVIATION...

PUT STRONG TEMPO GR0UPS IN THE TOP/FOE SITES WITH FRONT NEARBY AT
TIME STORMS ARE PROGGED TO DEVELOP. CONDITIONS OUTSIDE CONVECTION
VFR AT THIS TIME BUT WILL KEEP EYE OUT FOR LOW STRATUS BEHIND
STORMS. SOUTH WINDS BECOME NORTH THEN EAST THROUGH THE TAF PERIOD
AND ARE GUSTY AND ERRATIC NEAR STORMS. 67

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 8, 10:06 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1006 PM CDT TUE JUN 8 2010

KSZ008>012-020>024-026-034>040-054>056-058-059-100315-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1006 PM CDT TUE JUN 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ALONG
AND SOUTH OF INTERSTATE 35...WHERE LOCALIZED FLOODING WILL
CONTINUE. ISOLATED THUNDERSTORMS MAY BE POSSIBLE ACROSS THE
REMAINDER OF EAST CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF INTERSTATE 70 ON
WEDNESDAY...ACROSS THE ENTIRE AREA WEDNESDAY NIGHT AND EAST OF
HIGHWAY 77 ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE
INCH...OR OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE IN
TOPEKA.

In the hours before

Local storm report, Jun 8, 7:27 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
727 PM CDT TUE JUN 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     BLIZZARD         1 W QUENEMO             38.58N 95.55W
06/08/2010                   OSAGE              KS   LAW ENFORCEMENT

            OSAGE CTY SHERRIF REPORTED K68 HWY JUST WEST OF QUENEMO
            HAD UP TO 1 FOOT OF WATER FLOWING OVER IT AND WAS
            IMPASSABLE. ALSO REPORTED SEVERAL ROADS IN THE QUENEMO
            AND MELVERN AREAS WERE IMASSABLE AND CLOSED DUE TO FLASH
            FLOODING.

&&

BYRNE
Local storm report, Jun 8, 7:45 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
745 PM CDT TUE JUN 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLASH FLOOD      1 W QUENEMO             38.58N 95.55W
06/08/2010                   OSAGE              KS   LAW ENFORCEMENT

            OSAGE CTY SHERRIF REPORTED K68 HWY JUST WEST OF QUENEMO
            HAD UP TO 1 FOOT OF WATER FLOWING OVER IT AND WAS
            IMPASSABLE. ALSO REPORTED SEVERAL ROADS IN THE QUENEMO
            AND MELVERN AREAS WERE IMASSABLE AND CLOSED DUE TO FLASH
            FLOODING.

&&

BYRNE
Local storm report, Jun 8, 7:57 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
757 PM CDT TUE JUN 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     TORNADO          1 S GRIDLEY             38.08N 95.88W
06/08/2010                   COFFEY             KS   EMERGENCY MNGR

            TORNADO ONE MILE SOUTH OF GRIDLEY. NO DAMAGE REPORTED.

&&

GARGAN
Local storm report, Jun 8, 8:07 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
807 PM CDT TUE JUN 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     FUNNEL CLOUD     5 NW LONE ELM           38.13N 95.31W
06/08/2010                   ANDERSON           KS   STORM CHASER

            STORM CHASER REPORTED FUNNEL CLOUD TWO THIRDS OF A WAY TO
            THE GROUND 1 MILE NORTH OF WELDA.

&&

GARGAN
Local storm report, Jun 8, 9:34 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
934 PM CDT TUE JUN 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     HAIL             WASHINGTON              39.82N 97.05W
06/08/2010  E0.50 INCH       WASHINGTON         KS   PUBLIC

            DIME SIZE HAIL...PUBLIC REPORT RELAYED THROUGH BROADCAST
            MEDIA.

0350 AM     TSTM WND DMG     WASHINGTON              39.82N 97.05W
06/08/2010                   WASHINGTON         KS   PUBLIC

            TREE DAMAGE IN WASHINGTON...RELAYED THROUGH BROADCAST
            MEDIA.

0710 AM     HEAVY RAIN       3 NNE TUTTLE CREEK LAKE 39.35N 96.63W
06/08/2010  M1.50 INCH       POTTAWATOMIE       KS   TRAINED SPOTTER

            STORM TOTAL THROUGH 700 AM.

0915 AM     HEAVY RAIN       3 N BELLEVILLE          39.87N 97.63W
06/08/2010  M1.40 INCH       REPUBLIC           KS   TRAINED SPOTTER

            STORM TOTAL THROUGH 900 AM.

1000 AM     HEAVY RAIN       4 ENE WESTMORELAND      39.41N 96.35W
06/08/2010  M1.45 INCH       POTTAWATOMIE       KS   TRAINED SPOTTER

            STORM TOTAL THROUGH 900 AM.

1029 AM     HEAVY RAIN       3 S ROSSVILLE           39.09N 95.94W
06/08/2010  M1.38 INCH       WABAUNSEE          KS   TRAINED SPOTTER

            STORM TOTAL.

1045 AM     HEAVY RAIN       1 W OLIVET              38.48N 95.78W
06/08/2010  M1.20 INCH       OSAGE              KS   TRAINED SPOTTER

            STORM TOTAL

0406 PM     HEAVY RAIN       SCRANTON                38.78N 95.74W
06/08/2010  M3.52 INCH       OSAGE              KS   TRAINED SPOTTER

            24 HOUR TOTAL

0455 PM     TSTM WND DMG     2 WSW MELVERN           38.50N 95.67W
06/08/2010                   OSAGE              KS   EMERGENCY MNGR

            DELAYED REPORT. THREE POWER POLES BROKEN 2 MILES WEST
            SOUTHWEST OF MELVERN.

0615 PM     FLASH FLOOD      1 W QUENEMO             38.58N 95.55W
06/08/2010                   OSAGE              KS   LAW ENFORCEMENT

            OSAGE CTY SHERRIF REPORTED K68 HWY JUST WEST OF QUENEMO
            HAD UP TO 1 FOOT OF WATER FLOWING OVER IT AND WAS
            IMPASSABLE. ALSO REPORTED SEVERAL ROADS IN THE QUENEMO
            AND MELVERN AREAS WERE IMASSABLE AND CLOSED DUE TO FLASH
            FLOODING.

0615 PM     FLASH FLOOD      4 SSW QUENEMO           38.53N 95.56W
06/08/2010                   OSAGE              KS   TRAINED SPOTTER

            OBSERVER REPORTED NUMEROUS ROADWAYS WITH WATER FLOWING
            OVER. REPORTED SOME ROADS WITH UP TO 1 FOOT OF FLOWING
            WATER AROUND SHAWNEE HEIGHTS ROAD AND 301ST IN OSAGE
            COUNTY.

0615 PM     HEAVY RAIN       4 SSW QUENEMO           38.53N 95.56W
06/08/2010  M5.27 INCH       OSAGE              KS   TRAINED SPOTTER

            24 HOUR TOTAL

0635 PM     FLOOD            1 S PRINCETON           38.47N 95.28W
06/08/2010                   FRANKLIN           KS   LAW ENFORCEMENT

            SEVERAL COUNTY ROADS SOUTHWEST AND SOUTH OF PRINCETON HAD
            WATER OVER THEM. THE DEPTH OF THE WATER WAS UNKNOWN.

0729 PM     TORNADO          1 S GRIDLEY             38.08N 95.88W
06/08/2010                   COFFEY             KS   EMERGENCY MNGR

            TORNADO ONE MILE SOUTH OF GRIDLEY. NO DAMAGE REPORTED.

0732 PM     FUNNEL CLOUD     5 NW LONE ELM           38.13N 95.31W
06/08/2010                   ANDERSON           KS   STORM CHASER

            STORM CHASER REPORTED FUNNEL CLOUD TWO THIRDS OF A WAY TO
            THE GROUND 1 MILE NORTH OF WELDA.

&&

BYRNE
Special weather statement, Jun 9, 12:43 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1243 AM CDT WED JUN 9 2010

KSZ040-055-090615-
DOUGLAS-OSAGE-
1243 AM CDT WED JUN 9 2010

...SIGNIFICANT WEATHER ALERT FOR SOUTHWESTERN DOUGLAS AND
NORTHEASTERN OSAGE COUNTIES...

THROUGH 115 AM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 30 MPH
ACROSS PORTIONS OF DOUGLAS AND OSAGE COUNTIES. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND TORRENTIAL
RAINFALL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE OVERBROOK AND
GLOBE.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:32 PM CDTTornado WarningTOPCoffey28 min
Jun 8, 7:37 PM CDTTornado WarningTOPAnderson38 min
Jun 8, 7:43 PM CDTAreal Flood AdvisoryTOPAnderson3 hr
Jun 8, 8:08 PM CDTRiver Flood WarningTOPFranklin, Osage35 hr
Jun 8, 9:31 PM CDTFlash Flood WarningTOPAnderson, Coffey, Franklin, Lyon, Osage4 hr
Jun 8, 9:46 PM CDTRiver Flood WarningTOPOsage4 hr
Jun 8, 11:00 PM CDTRiver Flood WarningTOPFranklin16 hr
Jun 9, 1:18 AM CDTAreal Flood WarningTOPAnderson, Coffey, Franklin, Osage4 hr
Jun 9, 2:11 AM CDTRiver Flood WarningTOPCoffey19 hr
Jun 9, 5:02 AM CDTAreal Flood WarningTOPCoffey, Lyon7 hr
Jun 9, 7:53 AM CDTRiver Flood WarningTOPLyon3 days

Nearby

Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.